Georgia, 2007Damaging Winds in Georgia, July 21, 2007
July 21, 2007 · NWS CHS · 2 events in 1 county or zone
A few thunderstorms developed along the sea breeze as it pushed inland into an environment with moderate instability.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms developed along the sea breeze as it pushed inland into an environment with moderate instability.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 21, 12:27 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 21, 12:27 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT SAT JUL 21 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH THROUGH THE AREA TODAY AND THEN
LINGER OVER NORTHERN FLORIDA THROUGH SUNDAY. HIGH PRESSURE WILL
BUILD OVER THE REGION IN THE WAKE OF THE FRONT AND PERSIST INTO
EARLY NEXT WEEK. THE FRONTAL BOUNDARY OVER FLORIDA WILL THEN LIFT
BACK NORTH AS A WARM FRONT BY MID WEEK. A WAVE OF LOW PRESSURE
ALONG THE FRONT WILL KEEP HIGHER THAN NORMAL RAIN CHANCES OVER THE
AREA THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT IS STILL MEANDERING THROUGH SE GA THIS AFTN WITH A SHARPENING
DEWPTS GRADIENT NOW OBVIOUS IN SFC OBSERVATIONS. INSTABILITY
PLOTS SHOW SBCAPES AOA 2500 J/KG AN LI/S AS LOW AS -6C S OF I-16
WITH INCRG DEEP LYRD CONVERGENCE. ISOLD SHOWERS ARE BEGINNING TO
FORM ACROSS SCREVEN COUNTY GA SO XPCT COVERAGE TO SLOWLY INCR
THROUGH THE REMAINDER OF THE AFTN. A FEW STRONG TSTMS CAN NOT BE
RULED OUT. 20/30 POPS...HIGHEST ACROSS SE GA...IS STILL ON TRACK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
NOT MUCH CHANGE IN THE OVERALL PATTERN THROUGH TONIGHT.
ALTHOUGH...WITH LOSS OF DAYTIME HEATING AND THE SEA BREEZE...
WILL KEEP A DRY FORECAST OUTSIDE OF ANY LINGERING EVENING SHOWERS
AND THUNDERSTORMS. LOWS WILL DIP INTO THE UPPER 60S INLAND WITH
LOWER 70S NEAR THE COAST...ALTHOUGH CANNOT RULE OUT MID 60S IN
SOME INLAND LOCALES.
THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE AREA ON SUNDAY.
SURFACE DEWPOINTS STILL LOOK MARGINAL FOR WIDESPREAD CONVECTIVE
DEVELOPMENT ALONG THE SEA BREEZE. HOWEVER WILL CONTINUE TO MENTION
A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS...ESPECIALLY ACROSS SE
GA WHERE LOW-LEVEL MOISTURE WILL BE A BIT HIGHER. HIGH
TEMPERATURES SUNDAY WILL REACH THE LOWER 90S AWAY FROM THE COAST.
AFTER LINGERING EVENING SHOWERS/THUNDERSTORMS...SUNDAY NIGHT WILL
BE DRY WITH LOWS IN THE MID/UPPER 60S INLAND AND LOWER 70S NEAR
THE COAST. INTERESTINGLY...THE RECORD LOWS FOR CHARLESTON /60
DEGREES SET IN 1966/ AND SAVANNAH /61 DEGREES SET IN 1966/ APPEAR
TO BE SAFE...ALTHOUGH WE MAY GET WITHIN A FEW DEGREES OF THE
RECORD LOW OF 69 DEGREES SET IN 1966 IN DOWNTOWN CHARLESTON.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL BE POSITIONED OVER THE
OHIO VALLEY ON MONDAY...WHILE AT THE SURFACE A NORTHEAST FLOW ACROSS
THE AREA WILL SLOWLY VEER ONSHORE AS HIGH PRESSURE BEGINS TO SHIFT
OFFSHORE WELL NORTH OF THE AREA. ISOLATED CONVECTION IS EXPECTED
ACROSS MOST AREAS MONDAY...ALTHOUGH THE COVERAGE SHOULD BE SCATTERED
ACROSS PARTS OF SOUTHEAST GEORGIA WHERE GREATER MOISTURE POOLING AND
SURFACE CONVERGENCE IS EXPECTED DUE TO THE PROXIMITY OF A STALLED
FRONTAL BOUNDARY SOUTH OF THE AREA.
A WARM FRONT WILL BEGIN TO LIFT ACROSS THE AREA ON TUESDAY IN
RESPONSE TO THE HIGH PRESSURE SYSTEM THAT WILL CONTINUE TO MOVE
FARTHER OFFSHORE NORTH OF THE AREA. ALONG THE EASTERN PERIPHERY OF
THE UPPER LEVEL TROUGH A STRONG 250 MB JET WILL DEVELOP FOR THIS
TIME OF YEAR...AND THE FORECAST AREA WILL BE LOCATED IN THE
FAVORABLE FRONT ENTRANCE REGION. GIVEN THESE FACTORS ALONG WITH A
DEEP ONSHORE FLOW...TUESDAY AFTERNOON/EVENING APPEAR FAVORABLE FOR
AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. THERE IS ALSO
THE POTENTIAL FOR STRONG OR EVEN SEVERE THUNDERSTORMS TO DEVELOP AS
DEWPOINTS RECOVER INTO THE LOWER 70S...CAPE VALUES APPROACH 1500
J/KG AND WIND SHEAR STRENGTHENS DUE TO THE PROXIMITY OF THE LIFTING
FRONTAL BOUNDARY AND JETTING ALOFT.
WEDNESDAY ALSO APPEARS FAVORABLE FOR SCATTERED SHOWERS AND
THUNDERSTORMS AS THE FRONTAL BOUNDARY STALLS NEAR OF JUST WEST OF
THE FORECAST AREA. MEANWHILE...WEAK CHANNELED VORTICITY ALOFT WILL
BE IN PLACE ALONG THE EASTERN PERIPHERY OF THE UPPER LEVEL TROUGH
AIDING IN LIFT ACROSS THE AREA.
AS IF THE SYNOPTIC PATTERN MONDAY THROUGH WEDNESDAY WAS NOT UNUSUAL
ENOUGH FOR THIS TIME OF YEAR...THE UPPER LEVEL LOW IS FORECAST TO
MOVE SOUTH ACROSS THE SOUTHERN APPALACHIANS AND OVER THE DEEP SOUTH
THURSDAY AND FRIDAY. A WAVE OF LOW PRESSURE COULD DEVELOP ALONG THE
EASTERN PERIPHERY OF THE TROUGH AND TRACK NORTHEAST ALONG THE
STALLED FRONTAL BOUNDARY DURING THIS TIME. AS A RESULT...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING...AIDED BY THE SEA BREEZE BOUNDARY.
TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL TROUGH THE LONG TERM
PERIOD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WL PREVAIL FOR THE NXT 24 HRS. COULD SEE AN ISOLD
TSTM NEAR THE SAV TERMINAL THROUGH 22Z AS A CDFNT MOVES THROUGH.
WL CONTINUE MENTION OF CB/S TO COVER FOR NOW. DRY WX WL PREVAIL AT
CHS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED.
HOWEVER...MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR
SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY.
&&
.MARINE...
THE GRADIENT CONTINUES TO PINCH ALONG THE CHARLESTON COUNTY COAST
EARLY THIS AFTN. REPORTS FROM FBIS1...CAP2 AND THE SHIP SAINT
LOUIS EXPRESS /CALL ID WDD3825/ SUGGEST WNDS ARE APRCHG 20 KT.
RECENTLY UPDATED THE CWF TO RAISE A HEADLINE FOR SCEC FOR THE WTRS
FROM SOUTH SANTEE TO EDISTO BEACH. OTRW WNDS WL CONTINUE TO BACK
ACROSS THE GA WTRS AS A CDFNT MOVES FARTHER TO THE S.
SEAS WILL BUILD TODAY...POSSIBLY REACHING SCSEC CRITERIA OVER THE
OUTER GA WATERS AS EARLY AS EARLY SUN. AN EASTERLY SWELL WILL BE
NOTICEABLE DUE TO THE PERSISTENT ONSHORE FLOW.
ONSHORE WINDS ARE EXPECTED MONDAY AND TUESDAY ACROSS THE COASTAL
WATERS AS HIGH PRESSURE SHIFTS OFFSHORE WELL NORTH OF THE REGION. A
WARM FRONT WILL LIFT NORTH ACROSS THE AREA LATE TUESDAY...ALLOWING
THE FLOW TO SHIFT MORE TO THE SOUTH/SOUTHWEST INTO THE MIDDLE OF
THE WEEK. WIND SPEEDS SHOULD GENERALLY REMAIN AROUND 15 KT OR LESS
WITH SEAS RANGING 2-4 FT MONDAY THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
WE CONTINUE TO SUPPORT ONGOING WILDFIRE ACTIVITIES ON WASSAW
ISLAND...FLORHAMMOCK ISLAND AND BULLS ISLAND. NO FIRE WEATHER
PARAMETERS ARE XPCTD TO DROP BELOW CRITICAL THRESHOLDS ALTHOUGH
GUSTY WNDS AT BULLS ISLAND WILL PERSIST FOR A FEW MORE HRS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 21, 9:50 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 AM EDT SAT JUL 21 2007
AMZ354-374-GAZ114>119-137>141-221030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1050 AM EDT SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
STRONG/SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF SOUTHEAST GEORGIA.
A FEW OF THE STORMS MAY BECOME STRONG WITH SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>051-221030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-
1050 AM EDT SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 7:44 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM WILDFIRE 5 SE SKIDAWAY ISLAND 31.88N 80.99W
07/21/2007 CHATHAM GA OTHER FEDERAL
U.S. FISH AND WILDLIFE SERVICE REPORTS TWO WILDFIRES
BURNING SOUTHEAST OF SKIDAWAY ISLAND. ONE IS BURNING ON
WASSAW ISLAND AND THE OTHER ON FLORAHAMMOCK ISLAND. FIRES
WERE FIRST DETECTED YESTERDAY AFTERNOON AND WERE MOST
LIKELY STARTED BY LIGHTNING.
&&Local storm report, Jul 21, 8:05 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 4 N CLAXTON 32.22N 81.90W
07/20/2007 EVANS GA LAW ENFORCEMENT
1 TREE REPORTED DOWN ON CHARLIE HOMES ROAD. TIME
ESTIMATED BASED ON RADAR.
&&
JRJLocal storm report, Jul 21, 8:25 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
925 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM WILDFIRE 5 SE AWENDAW 32.99N 79.55W
07/21/2007 CHARLESTON SC OTHER FEDERAL
WILDFIRE IN PROGRESS ON BULLS ISLAND LOCATED IN THE
MIDDLE OF BULLS BAY. AT LEAST 10 ACRES BURNED SO FAR.
REPORTED BY U.S. FISH AND WILDLIFE.
&&Local storm report, Jul 21, 8:30 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 2 S RIDGELAND 32.45N 80.98W
07/20/2007 JASPER SC FIRE DEPT/RESCUE
1 TREE DOWN OFF I-95 NEAR MILE MARKER 18. TIME ESTIMATED
BASED ON RADAR.
&&
JRJLocal storm report, Jul 21, 10:04 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 AM EDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 6 WSW CROSS 33.29N 80.24W
07/20/2007 E1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZE HAIL REPORTED. HAIL FELL FOR AROUND 10
MINUTES AND COVERED GROUND. TIME ESTIMATED BASED ON
RADAR.
&&
JRJSpecial weather statement, Jul 21, 1:08 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT SAT JUL 21 2007
GAZ088-100-211900-
BULLOCH-SCREVEN-
208 PM EDT SAT JUL 21 2007
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY
THROUGH 300 PM EDT...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA...MOVING
SOUTH AT 10 MPH.
AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HUNTERS...NEWINGTON
AND SYLVANIA WILL BE IMPACTED THROUGH 300 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Screven
- When
- July 21, 1:20 PM EST
- Where
- Screven County, 1.35 mi WSW of Altman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.720, -81.640
A few trees were reported down on Annett School Road.
Thunderstorm Wind, Screven
- When
- July 21, 1:25 PM EST
- Where
- Screven County, 3.27 mi SSE of Zeigler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.710, -81.690
A few trees were reported down on Jenk Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Wildfire and Hail in Florida, July 21, 20071 in hail · 19 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Flash Flooding and Flooding in Texas, July 21 to 24, 200713 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47840, 47841.